Bill Posted August 3, 2004 Share Posted August 3, 2004 First, thanks much to all for the warm welcome that I received following my first post last evening. My wife experiences pain at the infusion site ( arm vein ) when the GEMZAR is administered. The nurses tell her that this is a common problem with GEMZAR. They say that ~ 50% of the GEMZAR patients end up having to get a central line because of this. My wife is in no mood for a central line at this time ( " I am sick and tired of being cut ! " ) They decrease the drip rate and apply heat which helps but this isn't going to solve the problem. She wants to try taking a Vicodin before treatment but I don't think that will sufficiently kill the pain. The Dr. and nurses state that the GEMZAR should be administered over ~ 30 minutes. They've got her drip rate so slow that it takes ~ 1 1/2 hours ! They also told her that the slower the drip rate the greater the damage to her blood. Does anybody have any experience with this problem ? If so, any suggestions as to how to remedy it would be greatly appreciated ? Thanks. Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.